A characterization of the \(n\)-ary many-sorted closure operators and a many-sorted Tarski irredundant basis theorem. (English) Zbl 07144285

Summary: A theorem of single-sorted algebra states that, for a closure space \((A,J)\) and a natural number \(n\), the closure operator \(J\) on the set \(A\) is \(n\)-ary if and only if there exists a single-sorted signature \(\Sigma\) and a \(\Sigma\)-algebra A such that every operation of A is of an arity \(\leq n\) and \(J = \mathrm{Sg}\mathbf{A}\), where \(\mathrm{Sg}\mathbf{A}\) is the subalgebra generating operator on \(A\) determined by A. On the other hand, a theorem of Tarski asserts that if \(J\) is an \(n\)-ary closure operator on a set \(A\) with \(n\geq 2\), then, for every \(i, j \in \mathrm{IrB}(A,J)\), where \(\mathrm{IrB}(A,J)\) is the set of all natural numbers which have the property of being the cardinality of an irredundant basis (\(\equiv\) minimal generating set) of \(A\) with respect to \(J\) , if \(i<j\) and \(i+1\{i+1,\dots, j-1\}\cap\mathrm{IrB}(A,J)=\varnothing\), then \(j-i\leq n-1\). In this article we state and prove the many-sorted counterparts of the above theorems. But, we remark, regarding the first one under an additional condition: the uniformity of the many-sorted closure operator.


06A15 Galois correspondences, closure operators (in relation to ordered sets)
54A05 Topological spaces and generalizations (closure spaces, etc.)
Full Text: DOI arXiv


[1] Birkhoff, G.; Frink, O., Representation of lattices by sets, Trans. Amer. Math. Soc., 64, 299-316 (1948) · Zbl 0032.00504
[2] Burris, S.; Sankappanavar, H. P., A course in universal algebra (1981), Springer-Verlag: Springer-Verlag, New York/Berlin · Zbl 0478.08001
[3] Climent Vidal, J.; Soliveres Tur, J., On many-sorted algebraic closure operators, Math. Nachr., 266, 81-84 (2004) · Zbl 1038.08001
[4] Tarski, A., An interpolation theorem for irredundant bases of closure operators, Discrete Math., 12, 185-192 (1975) · Zbl 0319.06002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.